Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 91, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 15, 2012, 5:14 PM EDT for Tuscola County, Michigan. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2012, 5:14 PM EDT (21:14 UTC)
- Expired
- Jul 15, 2012, 5:50 PM EDT
- In force
- 36 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tuscola County, MI
The radar
The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:40 PM EDT | TSTM WND DMG | 2 Nw Mayville, MI | POWERLINE REPORTED DOWN ALONG SNOVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS53 KDTX 152114 SVRDTX MIC157-152230- /O.NEW.KDTX.SV.W.0091.120715T2114Z-120715T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 514 PM EDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUSCOLA COUNTY IN SOUTHEAST MICHIGAN... * UNTIL 630 PM EDT * AT 510 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AKRON...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLLING AROUND 520 PM EDT. COLWOOD AROUND 530 PM EDT. CARO AROUND 535 PM EDT. ELLINGTON AROUND 540 PM EDT. EAST DAYTON AROUND 600 PM EDT. DEFORD AROUND 605 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... MAYVILLE... KINGSTON... FAIRGROVE... CASS CITY... CARO... AKRON... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4333 8310 4332 8356 4364 8358 4366 8312 TIME...MOT...LOC 2114Z 296DEG 16KT 4357 8349 WIND...HAIL 60MPH 1.00IN $$ SF
2 follow-up statements
600 WWUS53 KDTX 152129 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 529 PM EDT SUN JUL 15 2012 MIC157-152230- /O.CON.KDTX.SV.W.0091.000000T0000Z-120715T2230Z/ TUSCOLA MI- 529 PM EDT SUN JUL 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL TUSCOLA COUNTY UNTIL 630 PM EDT... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARO...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ELLINGTON AROUND 535 PM EDT. EAST DAYTON AND DEFORD AROUND 550 PM EDT. WILMOT AROUND 555 PM EDT. KINGSTON AROUND 600 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... MAYVILLE... KINGSTON... FAIRGROVE... CASS CITY... CARO... AKRON... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4361 8313 4333 8310 4332 8356 4359 8358 TIME...MOT...LOC 2129Z 307DEG 20KT 4351 8340 WIND...HAIL 60MPH 1.00IN $$ SF
265 WWUS53 KDTX 152150 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 550 PM EDT SUN JUL 15 2012 MIC157-152200- /O.CAN.KDTX.SV.W.0091.000000T0000Z-120715T2230Z/ TUSCOLA MI- 550 PM EDT SUN JUL 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TUSCOLA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4361 8313 4333 8310 4332 8356 4359 8358 TIME...MOT...LOC 2150Z 307DEG 20KT 4343 8320 $$ SF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:45 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 15, 3:45 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EDT SUN JUL 15 2012 .SHORT TERM...TODAY AND TONIGHT THE INFLECTION POINT/CENTER OF AN EMBEDDED VORTICITY MAXIMUM IS CURRENTLY SCRAPING SOUTHWARD ALONG THE SHORELINE OF LAKE HURON NEAR WHITE ROCK AND FORESTVILLE. SHOWER AND THUNDERSTORM ACTIVITY HAS BECOME NUMEROUS TO THE SOUTH AND EAST OF THIS FEATURE WITHIN THE WARM AIR ADVECTION QUADRANT. THERE IS A BIT OF EVIDENCE CONFIRMING THAT MIXED LAYER CAPES HAVE REACHED UPWARDS OF 1500 J/KG WHICH IS FAIRLY IMPRESSIVE FROM WHAT HAS BEEN SEEN RECENTLY. THIS RELATIVELY HIGH AMOUNT OF CAPE HAS BEEN RESPONSIBLE FOR SOME .88 TO 1.0 INCH HAIL REPORTS TAKEN FROM THE STRONGER CORES IN ST CLAIR COUNTY. WITH A LACK OF COLUMN FLOW AND SHEAR...STORM ORGANIZATION WILL REMAIN AT PULSE TYPE TO BRIEFLY MULTICELLULAR AT TIMES. THUS...THE RISKS WITH THUNDERSTORMS THIS AFTERNOON WILL CONTINUE TO BE GUSTY WINDS TO 40 MPH AND HAIL OF UP TO 1.0 INCH. HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH ANY OF THE CELLS AS A FEW LOCATIONS TODAY HAVE ALREADY SEEN A VERY QUICK 1.5 TO 2 INCHES OF RAIN. A VORTICITY LOBE TO SOUTHWEST OF THE FORESTVILLE CENTER HAS BEEN SUPPORTING SOME ADDITIONAL DEVELOPMENT OVER SAGINAW BAY AND PORTIONS OF CENTRAL LOWER MICHIGAN NEAR ALMA. THIS AREA OF SHOWERS AND THUNDERSTORMS IS ALIGNED WITHIN A MAXIMUM OF LOW TO MIDLEVEL THETA E. THE MODELS SWEEP THIS HIGHER MOISTURE CONTENT TO THE SE ACROSS THE CWA DURING THE 20-00Z TIMEFRAME. THUS...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH ROUGHLY 00Z. THE LOSS OF INSOLATION SHOULD CAUSE ANY REMNANT ACTIVITY TO DISSIPATE RATHER QUICKLY. THE ELONGATED TROUGH AXIS ALOFT WILL PUSH EASTWARD LATE THIS EVENING OPENING THE DOORS FOR GEOPOTENTIAL HEIGHT RISES OVERNIGHT. A SURFACE RIDGE AXIS WILL ALSO BUILD ACROSS THE CWA. EXPECT CLEAR SKIES OVERNIGHT...WITH CONDITIONS NOT NEARLY AS MUGGY AS TEMPERATURES ARE EXPECTED TO FALL AREAWIDE INTO THE 60S. && .LONG TERM...MONDAY THROUGH SUNDAY MODELS CONTINUE TO SUPPORT UPPER RIDGING BUILDING INTO THE GREAT LAKES. WILL CONTINUE TO LEAN TOWARD NAM AND ECMWF SOLUTIONS WITH THE GFS ISSUES. A SHORTWAVE OVER ND IS EXPECTED TO DIVE OVER LOWER MI LATE ON MONDAY AND MONDAY EVENING WITH LITTLE FAN FAIR. JUST TOO DRY IN ALL LEVELS OF THE ATMOSPHERE TO HAVE ANY POPS. THEN LOOK FOR THE SURFACE FRONT TO MOVE INTO THE NORTHERN PARTS OF THE FORECAST AREA TUESDAY EVENING AND ACTUALLY BE SOUTH OF THE FORECAST AREA ON WEDNESDAY. IT APPEARS THAT THE 925 TO 850 FRONT WILL BE MORE ACTIVE WITH THIS SHALLOW FRONT...WHICH DOES NOT MAKE IT THROUGH THE FORECAST AREA UNTIL WEDNESDAY AFTERNOON. NOT MUCH UPPER LEVEL SUPPORT AS THE SHORTWAVES STAY NORTH OF THE GREAT LAKES. WITH THE DRY AIR AND 850 MBS TEMPS WARMING TO AROUND 20 TO THE LOWER 20S...EXPECT MIXING TO REACH ABOVE 800 MBS AND POSSIBLY TO 750 MBS. CURRENT FORECAST OF LOWER TO MID 90S LOOKS ON TARGET. DEW POINTS IN THE UPPER 50S SHOULD KEEP HEAT INDICES IN CHECK FOR MONDAY. COLD FRONT DROPS INTO THE NORTHERN PART OF THE FORECAST AREA ON TUESDAY...BUT NOT BEFORE 850 TEMPS GET TO 23C. MOISTURE ALL LAGS BEHIND THE FRONT ALONG THE 925 AND 850 FRONTS. WE SHOULD MIX WELL ABOVE 800 MBS...PERHAPS AS HIGH AS 725 MBS...AND INTO THE ELEVATED MIXED LAYER. WINDS WILL HAVE A STRONG WESTERLY COMPONENT AND AS HIGH AS 10 TO 15 KNOTS AT THE SURFACE. THESE ALL SUGGEST KEEPING THE CURRENT 96 TO 100 DEGREE FORECAST FOR TUESDAY...IF NOT A DEGREE WARMER. DEW POINTS WILL CREEP INTO THE LOWER TO MID 60S WHICH WILL CREATE HEAT INDICES ABOVE 100...AND TOWARD 105. HEAT ADVISORIES WILL BE LIKELY...BUT DEFINITELY LESS THAN 50 PERCENT CONFIDENCE OF A HEAT WARNING EVENT THAT WOULD NECESSITATE A WATCH. MLCAPES GET UP TO 1500 J/KG ACROSS THE TRI CITIES AND THUMB REGION WITH SOME GOOD CONVERGENCE IN THE BOUNDARY LAYER ALONG THE SHALLOW FRONT. 500 MB WINDS INCREASE CLOSE TO 40KTS WITH SHEAR APPROACHING 30KTS. THERE IS ALSO SOME WEAK UPPER DIVERGENCE ASSOCIATED WITH THE RIGHT REAR ENTRANCE REGION OF THE 70-80KT UPPER JET. WILL ADD A CHANCE OF THUNDERSTORMS FOR THESE REGIONS LATE TUESDAY. THESE FEATURES ALL SLIDE ACROSS SE LOWER MI ON TUESDAY NIGHT...ALTHOUGH THE MLCAPES DECREASE DRAMATICALLY WITH THE LOSS OF THE DIURNAL COMPONENT. THE SCATTERED STORMS WILL BECOME TRULY ELEVATED AS CAPES ARE STILL 1500 J/KG OR MORE LIFTING FROM 850 MBS. PROBABLY ENOUGH CAPE AND SHEAR THAT AN ISOLATED SEVERE STORM IS POSSIBLE TUESDAY AFTERNOON AND EVENING IN THE TRI CITIES AND THUMB REGIONS...AND THEN ISOLATED SEVERE HAIL OVERNIGHT TUESDAY FOR THE REST OF THE FORECAST AREA. ON WEDNESDAY...SHALLOW FRONT WILL CONTINUE TO SLIP SOUTH. LOOKS LIKE ENOUGH OF THE COOLER...DRIER AND STABLE AIR WILL SLIP INTO THE TRI CITIES AND THUMB TO HAVE A DRY FORECAST ON WEDNESDAY...WITH MORNING CHANCES NEAR FLINT AND WILL KEEP THE CHANCE ALL DAY FOR I-94 ON SOUTH. WILL HAVE MORE OF A GRADIENT ACROSS THE FORECAST AREA ON WEDNESDAY WITH THE FRONTAL POSITION. UPPER 70S TO AROUND 80 LOOKS ON TARGET FOR THE TRI CITIES AND THUMB...BUT MIXING INTO SOME WARMER TEMPS FOR DETROIT ON SOUTH COULD GET US A SNEAKY UPPER 80S DAY. IN THE EXTENDED...MORE DRY CONDITIONS AS THE SURFACE HIGH PRESSURE BUILDS INTO THE REGION. EXTENDED MODELS AND ENSEMBLES ALL HAVE CLOSE TO THE SAME SYNOPTIC SOLUTIONS WITH OBVIOUS FINE DETAIL DIFFERENCES THAT FAR OUT. THE TUESDAY NIGHT AND WEDNESDAY SYSTEM REINFORCES THE NORTHERN QUEBEC UPPER LOW. 500 MB HEIGHTS LOWER JUST A BIT FOR THURSDAY AND FRIDAY. THEN HEIGHTS BUILD AGAIN ON SATURDAY AND SUNDAY AHEAD OF THE NEXT WEAK WAVE. WILL CONTINUE THE TREND OF THE LAST SEVERAL MONTHS...DRY AIR AND MOSTLY CLEAR SKIES LEADING TO WARMER AIR AND WARMER THAN GUIDANCE TEMPS. EVEN BEHIND OUR FRONT ON THURSDAY AND FRIDAY 850 TEMPS REACH 12C-16C WITH EXPECTED MIXING TO AROUND TO 850 MBS WHICH SHOULD LEAD TO TEMPS A LITTLE WARMER THAN CURRENT FORECAST. THEN 850 TEMPS WARM BACK TOWARD AROUND 20 TO THE LOWER 20S FOR NEXT WEEKEND. WILL WARM THOSE TEMPS A LITTLE TOO...SOLIDLY INTO THE 90S AGAIN. && .MARINE... A WEAK SURFACE PRESSURE GRADIENT WILL MAINTAIN QUIET MARINE CONDITIONS THROUGH MONDAY MORNING WITH WINDS OF GENERALLY 10 KNOTS OR LESS FOR NEARSHORE ZONES AND 10 TO 15 KNOTS OVER THE OPEN WATERS. WAVES WILL BE 2 FEET OR LESS ACROSS AREA WATERS DURING THIS TIME. BREEZY SOUTH WINDS OF 15 TO 20 KNOTS WILL THEN SPREAD ACROSS LAKE HURON ON MONDAY AFTERNOON...GRADUALLY TURNING TOWARD THE WEST SOUTHWEST ON MONDAY NIGHT AS A FRONT SHIFTS THROUGH THE AREA. CONDITIONS MAY APPROACH SMALL CRAFT ADVISORY FOR SAGINAW BAY AND AROUND THE THUMB ON MONDAY NIGHT AS THE SUSTAINED BREEZE MAY FORCE WAVE HEIGHTS INTO THE 3 TO 5 FOOT RANGE AWAY FROM THE IMMEDIATE SHORELINE. IMPROVING CONDITIONS ON TUESDAY WILL BE FOLLOWED BY MORE TRANQUIL CONDITIONS FOR THE REST OF THE WEEK AS HIGH PRESSURE SETTLES ACROSS THE GREAT LAKES. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND AGAIN MONDAY NIGHT THROUGH EARLY WEDNESDAY. && .AVIATION...ISSUED 230 PM EDT SUN JUL 15 2012 //DISCUSSION... AN EMBEDDED SHORTWAVE/VORTICITY CENTER IS CURRENTLY OVER THE SHORELINE OF LAKE HURON NEAR HARBOR BEACH. CONVECTIVE TEMPERATURES WERE REACHED WITH HIGHER 60S DEWPOINTS TO THE SOUTH AND ALLOWED FOR A LOCALIZED MASS CONVECT EPISODE PRIMARILY ACROSS THE FAR EASTERN CWA...ST CLAIR AND MACOMB COUNTIES. THIS AREA HAPPENS TO RESIDE IN THE SOUTHERLY WAA SECTOR OF THIS EMBEDDED SHORTWAVE. SATELLITE IMAGERY SUGGESTS THE NEAR TERM SHOWER/TSTORMS ALONG THIS VORTICITY FILAMENT WILL PUSH EASTWARD INTO ONTARIO/LAKE HURON DURING THE NEXT HOUR. CONFIDENCE IS NOT AT ALL HIGH WITH WHAT WILL EVOLVE OUT OF THE AGITATED CUMULUS LINE BUILDING BACK TO THE SOUTHWEST FROM JACKSON TO GOSHEN. HIGH RESOLUTION MODELS SUGGESTS THAT AS THE SHORTWAVE LOBE IN ASSOCIATION WITH THE HARBOR BEACH CENTER SETTLES SOUTHWARD DURING THE AFTERNOON HOURS THE NEXT CHANCE FOR SHOWERS AND TSTORM WILL OCCUR ALONG THIS FEATURE TRENDING FROM NORTH TO SOUTH BETWEEN 18-00Z. THIS HAS BEEN TIMED FOR THE TAF SITES WITH A TEMPO GROUP. OTHERWISE...MIDLEVEL DRY AIR ADVECTION TONIGHT WILL BRING VFR TO SKC SKIES. AT KDTW...LEFT OUT THIS INITIAL ROUND OF SHOWERS AND TSTORMS AS THIS EARLY ACTIVITY HAS BEEN FAVORING TO THE NORTHEAST AND WILL EXIT MOMENTARILY. WILL WATCH TWO ADDITIONAL FEATURES FOR THUNDERSTORMS DEVELOPMENT. THE FIRST IS WITH THE TRAILING LINE OF CUMULUS OVER SOUTH CENTRAL LOWER MICHIGAN...WHILE THE SECOND IS WITH DEEPER SHORTWAVE ENERGY NOW SINKING SOUTHWARD INTO THE SAGINAW BAY AREA. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN TIMING CEILING HEIGHTS ABOVE 5000 FEET DURING THE AFTERNOON * LOW CONFIDENCE IN TIMING OF THUNDERSTORM POTENTIAL FOR THE AFTERNOON HOURS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...CB LONG TERM....RBP MARINE.......CB AVIATION.....CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 15, 3:06 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 306 AM EDT SUN JUL 15 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-160715- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 306 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY, BUT SEVERE WEATHER IS NOT EXPECTED. WIND GUSTS AROUND 30 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STRONGEST STORMS AS THEY MOVE TOWARD THE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS A COLD FRONT PUSHES THROUGH THE AREA FROM NORTH TO SOUTH. EXCESSIVE HEAT WARNINGS AND/OR HEAT ADVISORIES MAY BE NEEDED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-160715- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 306 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY, BUT SEVERE WEATHER IS NOT EXPECTED. WIND GUSTS AROUND 30 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STRONGEST STORMS AS THEY MOVE TOWARD THE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY AS A COLD FRONT PUSHES THROUGH THE AREA FROM NORTH TO SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 15, 2:16 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 216 PM EDT SUN JUL 15 2012 MIZ049-151915- HURON- 216 PM EDT SUN JUL 15 2012 ...SPECIAL WEATHER STATEMENT... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HARBOR BEACH...MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HELENA BY 225 PM EDT... WHITE ROCK BY 245 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
Special weather statement, Jul 15, 2:29 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 229 PM EDT SUN JUL 15 2012 MIZ063-151915- ST. CLAIR- 229 PM EDT SUN JUL 15 2012 ...SPECIAL WEATHER STATEMENT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PORT HURON...MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MARYSVILLE BY 245 PM EDT... PORT HURON BY 250 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RBP
Local storm report, Jul 15, 3:18 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 2 NW MARYSVILLE 42.93N 82.52W
07/15/2012 M0.88 INCH ST. CLAIR MI TRAINED SPOTTER
0304 PM HAIL 1 W MARYSVILLE 42.91N 82.50W
07/15/2012 M1.00 INCH ST. CLAIR MI TRAINED SPOTTER
&&
SCHULTZLocal storm report, Jul 15, 3:24 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 1 W MARYSVILLE 42.91N 82.50W
07/15/2012 M1.83 INCH ST. CLAIR MI TRAINED SPOTTER
&&
SCHULTZSpecial weather statement, Jul 15, 5:08 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 508 PM EDT SUN JUL 15 2012 MIZ054-152145- TUSCOLA- 508 PM EDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AKRON...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CARO BY 535 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:55 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 40 min |
| Jul 15, 2:59 PM EDT | Special Marine Warning | DTX | 46 min | |
| Jul 15, 3:53 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 50 min |
| Jul 15, 3:55 PM EDT | Special Marine Warning | DTX | 68 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.